Insidious Onset of Serotonin Syndrome in a 6-Year-Old Boy

Lisa Hutchison, Meredith Clark, Scott Shaffer

Research output: Contribution to journalLetterpeer-review

Abstract

Serotonin syndrome, characterized by autonomic, neuromuscular, and mental status changes, is an uncommon but well-established risk of psychotropic medications. The presentation can be highly variable, especially when triggered by agents with effects on additional neurotransmitters.1 The presence of a nonspecific prodrome has been reported but poorly characterized and can lead to misattribution of symptoms.2 We describe a case of serotonin syndrome with insidious onset in a boy treated with multiple medications for behavioral dysregulation.

Original languageEnglish (US)
Pages (from-to)201-202
Number of pages2
JournalJournal of the American Academy of Child and Adolescent Psychiatry
Volume60
Issue number2
DOIs
StatePublished - Feb 2021

ASJC Scopus subject areas

  • Developmental and Educational Psychology
  • Psychiatry and Mental health

Fingerprint Dive into the research topics of 'Insidious Onset of Serotonin Syndrome in a 6-Year-Old Boy'. Together they form a unique fingerprint.

Cite this